Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Cheyenne, WY

June 7, 2001Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2001, 7:03 PM MDT for Laramie County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 7:03 PM MDT (01:03 UTC)
Expired
Jun 7, 2001, 7:45 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 52 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 080104
SVRCYS

WYC021-080145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING

* UNTIL 745 PM MDT

* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES EAST OF CARPENTER...OR ABOUT 31 MILES
  SOUTHWEST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO .75 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND 
MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

DCC

WCJIN-WYSE

LAT...LON 4117 10424 4101 10436 4089 10408 4102 10405

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:39 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 7, 2:39 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT THU JUN 7 2001

PRECIPITATION HAVING A TOUGH TIME GETTING GOING THIS AFTERNOON AS
DEWPOINTS HAVE DECREASED OVER MOST OF FORECAST AREA. A WEAK
SHORTWAVE IS PROGGED TO PASS OVER REGION TONIGHT AND WILL MENTION
LOW POPS THIS EVENING OVER THE MOUNTAINS...SOUTHEAST PLAINS AND
WESTERN NEB PANHANDLE. LATE TONIGHT A RIDGE ALOFT WILL AMPLIFY OVER
WYOMING. WILL KEEP MENTION OF LOW CLOUDS REDEVELOPING TONIGHT EAST
OF THE LARAMIE RANGE WITH LIGHT WINDS AND RESIDUAL LOW LEVEL
MOISTURE. TEMPERATURES FRIDAY WILL BE IN THE 70S AND 80S...WITH SOME
90S POSSIBLE IN THE NEB PANHANDLE. LOW POPS WARRANTED FRIDAY WITH
MARGINAL MOISTURE AND WEAK DYNAMICS. RIDGE TO REMAIN OVER REGION
FRIDAY NIGHT AND SATURDAY. TEMPS SATURDAY WILL BE SIMILAR TO THOSE
EXPECTED TOMORROW AS HEIGHTS AND THICKNESS VALUES REMAIN RELATIVELY
HIGH. A WEAK LEESIDE TROUGH IS PROGGED TO DEVELOP AT THE SURFACE
SATURDAY THUS WILL MENTION BREEZY AREAS. WILL AGAIN GO WITH LOW POPS
SATURDAY.

IN THE EXTENDED...MODELS INDICATE RIDGING OVER THE AREA SUNDAY INTO
MONDAY WITH BROAD TROF MOVING INTO THE PACIFIC NORTHWEST. BY LATE
DAY MONDAY THIS TROF WILL BEGIN TO HAVE AN INFLUENCE ON OUR CWA BY
TRIGGERING SOME CONVECTIVE ACTIVITY. COOL DOWN TUESDAY THROUGH THE
END OF THE FORECAST WITH A CHANCE EACH DAY OF SHOWERS OR
THUNDERSTORMS.

.CYS...
WY...NONE.
NE...NONE.

JR/JRG

In the hours before

Local storm report, Jun 7, 7:00 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT THU JUN 7 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

655& PM        5 W CHEYENNE          WY      0.75 INCH HAIL
06/07/01        LARAMIE

JCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:44 PM MDTSevere Thunderstorm WarningCYSLaramie16 min
Jun 7, 7:49 PM MDTSevere Thunderstorm WarningCYSLaramie26 min
Jun 7, 8:40 PM MDTSevere Thunderstorm WarningCYSLaramie35 min
Jun 8, 4:54 PM MDTSevere Thunderstorm WarningCYSLaramie36 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.